Methadone withdrawal medication

Common Questions and Answers about Methadone withdrawal medication

methadose

Yes it is possible to stop taking the medication. Hopsing is correct, due to the long half life of Methadone you will not even start to have withdrawal symptoms till day three or so. If you want to stop taking the medication consider doing it very slowly, those who have the most success do a very slow taper, reducing not more than 10% of your dose every 21-28 days. If you start to feel serious withdrawal symptoms you are going too fast.
my partner was prescribed methadone for withdrawal from heroin in march 2008, he was on 225mg to stabalise him a day. Now he is down to 12.5mg per day and has decided that he wants off. the problem is he is epileptic and has to take medication for this daily. Can anyone please tell me how bad his withdrawal maybe and what advice can you give me as should he still take methadone but drop slowly or stop altogether.He hates the stuff .
I find that the oxycontin works OK if I take them as prescribed, but I much prefer methadone. Methadone is much cheaper, but it's also a far surperior chronic pain medication, in my opinion. Everybody is different, but I believe that for MOST people methadone is a better choice for treating long-term chronic pain and/or addiction. As far as "tablets vs liquid": I much prefer the methadone tablets, because they seem to absorb slower and last longer.
I've been through different opiate withdrawals and i must say that methadone withdrawal wasn't as hard as i thought it would be, honestly. The bad thing about it is that while the symptoms aren't as intense per say as detoxing from oxy or heroin, it lasts so much longer. I actually went cold turkey off my benzos on the same day, not by choice, but because i ran out a week early on my 1m 3 times a day klonopin. There were several things that i did to try and help with this detox.
I have a LOT of sympathy for your situation. I have gone through methadone withdrawal and it was absolutely the worst kick I have ever had in my life. I also was addicted to heroin at one point and methadone withdrawal makes heroin withdrawal look like a walk in the park.
I was on methadone for 3.5 years. Started at 30mg got to 170mg in 5 months. Started a taper on September of 2009 at 5mg per week till I got to 10mg at the end of April 2010. Quit completely on May 5th 2010 and have been nothing but misserable since. My life revolves around lying in bed all day feeling like I'm dying. What fun. Been 23 days and still suffering just as much as ever, if not worse because my mental state is questionable at best. No sleep, tough to eat and the rest is just bad.
I do not want to hurt my baby anyway, please help! I have a friend who stayed throughout her pregnancy on methadone, her clinic told her if she were to withdraw she would lose her baby. Is this true, i took my dose down already to 20 mil a day.
If you give birth to a baby while still on methadone, baby will go into withdrawal a few days after delivery if you do not breastfeed because of methadone level falling in his or her bloodstream. Breastfeeding while on methadone has been done, but there have been reported cases of respiratory arrests and deaths in infants while breastfeeding from mothers taking pure opiate agonist such as methadone. There are better ways of approaching your situation.
I have become somewhat obsessed , spending countless hours researching methadone, withdrawals from methadone, health risks associated, side effects, etc. Much of the info available regarding this medication is very pro-methadone, usually by people profiting from this billion-dollar industry. Upon enrolling in the program, we were advised methadone is safe regardless of the length of time you take it, effects are the same whether it is taken for 1 month or 10 years. ????
Baby was in hospital 5 days to be observed, I think the shortest amount of time they keep you in where i live is 3days to observe baby and then longer if baby needs medication untill they are stable then a keyholder has to be appointed to give medication out of hospital. I am on methadone because of Heroin addiction so it is thought to be risk for addict to administer morphine to baby.
How long does a fairly insignificant amount of methadone stay in bloodstream? We are talking about 10mg every 12 to 24 hours but isn't everyday.
Yes, my new love was not only back on pain medication, but she is hooked on Methadone as well. I have a lot on my plate. My question is how does one get off this medication? Yes, I have researched the topic (and found this site in the process) She gets the Methadone from a local clinic, it is liquid form, the bottles are not identified as how much of a dose but she thinks it is 80mg.
im getting off methadone was on 80mgs now im on 64mgs i dont understand im decreasing on my doses im more tired than ever i cant stay awake , its hard. why am i so tired im afraid im overdoseing im takeing bloodpressure meds only nothing else please help?
If your doctor can't identify classic withdrawal symptoms then I'd say its time for a new doc...if you are that worried about it and in fear I would go to the ER and I'm sure they could help you. I would think that they would be able to provide info, literature, or at least give you a list of pain mgmt docs. Good luck. Hope you feel better.
If he gets hooked on methadone, he will regret it eventually. 16 days is long enough for Oxy withdrawal, but not methadone. I will talk with him if he wants.
if u have a doctor/other than this one/can u talk to him/her? methadone can be prescribed legally for pain and a doctor could taper u off the methadone and supervise the transition with safe meds to help...perhaps ur clinic doctor is an exception to the rule and will help u taper down without a hassle..u never know til u ask...
With respect to its use for chronic pain, if the pain is severe and truly chronic, methadone is an accepted medication for such condition. As I mentioned above, it is very hard to withdraw from methadone, so I personally would not want to be on it unless it was for the rest of my life.
If I go into withdrawal, it is a horrendous experience....to say the least! Five mg of methadone to me is like a Bayer aspirin. But, you know what you want and I would like to see you get there. What you have mapped out looks like a good game plan. You can do it. And, don't worry about getting hooked on the methadone. Like I said, if you take it like you say you are going to, physical dependence will not happen. I guarantee it!
Can Methadone be passed/excreted through body fluids on to another person resulting in that person experencing some of the side effects of the drug?
After reading all comments, I am very scared to begin trying to withdraw from my pain medication, I am a 40yo mother of 2 teenage children. I am on 80mg oxycontin/20mg methadone/25mg amatryptiline and Oxynorm 10mg as required. I suffered a severe car crash in January 07 leaving me hospitalised for >4 months. I am now trying to reduce my pain medication not thru choice but through govt regulations that say after 12 months I should no longer be on these medications.
Anyone have any thoughts on what this withdrawal will be like or how I can educate myself on methadone withdrawal??? OR...am i just being co-dependent and should let him do what he wants to do??! Thanks for any thoughts and insight.
Methadone WD's are particularly rough. Every day is a roller coaster ride, it seems. If today is bad then tomorrow will be better...it's so up and down! Are you pushing the fluids? Eating properly? It's still early in your recovery and you really need to give it more time. I'm sure you don't want to hear that but it's the truth! Stay close here and keep posting...
How long and how intense is methadone withdrawal from 5 to 0? How about 10 to 0? And is there anything natural I can take that would ease and or speed up the process? Thanks in advance.
I am sorry, but it is most unlikely you will get out of this without some withdrawals. Most say methadone withdrawal lasts about two weeks with mental issues well into three months and more. Seems like it took me about a year........researchers indicate that they cannot distinguish between withdrawal from 30mg or 3mg - - its all a bear... Sub is just a substitute that comes with many problems all its own. And it has a terrible and long withdraw.
MedHelp Health Answers